Alert archive / New Mexico / High Wind Watches in 2005

High Wind Watch 1, NWS Midland/Odessa, TX

September 27, 2005Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind watch at Sep 27, 2005, 2:15 PM MDT for Eddy County, New Mexico. It took effect at Sep 29, 2005, 12:00 AM MDT. It was in force for 95 days.

The area

The counties it named.

The facts

Issued
Sep 27, 2005, 2:15 PM MDT (20:15 UTC)
In effect from
Sep 29, 2005, 12:00 AM MDT
Expired
Jan 1, 2006, 5:00 PM MST
In force
95 days
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 8.3 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2005-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 34 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2005-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 206 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
34 J/kg
Mixed-layer CIN
-347 J/kg
Mixed-layer LCL
1492 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
206 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 272015
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
315 PM CDT TUE SEP 27 2005

...STRONG WINDS EXPECTED IN THE GUADALUPE MOUNTAINS WEDNESDAY
NIGHT AND THURSDAY MORNING...

.A STRONG COLD FRONT USHERING IN MUCH COOLER AIR WILL MOVE INTO
THE GUADALUPE MOUNTAINS WEDNESDAY NIGHT AND THURSDAY MORNING.
NORTHEAST WINDS ARE EXPECTED TO INCREASE TO 40 TO 50 MPH WITH
GUSTS OVER 60 MPH POSSIBLE.

NMZ027-TXZ258-280415-
/X.NEW.KMAF.HW.A.0001.050929T0600Z-050929T1500Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
215 PM MDT TUE SEP 27 2005

...HIGH WIND WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT TO
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT TO
THURSDAY MORNING. 

NORTHEAST WINDS ARE EXPECTED TO INCREASE TO 40 TO 50 MPH WITH GUSTS
NEAR 60 MPH POSSIBLE...ESPECIALLY THROUGH GUADALUPE PASS.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
7 follow-up statements
000 
WWUS74 KMAF 280848
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
348 AM CDT WED SEP 28 2005

...STRONG WINDS EXPECTED ACROSS THE GUADALUPE...DELAWARE...AND
DAVIS MOUNTAINS LATE WEDNESDAY NIGHT INTO THURSDAY MORNING...

.A STRONG COLD FRONT WILL MOVE ACROSS WEST TEXAS AND SOUTHEASTERN
NEW MEXICO TONIGHT. ACROSS THE DAVIS... DELAWARE...AND GUADALUPE
MOUNTAINS...NORTHEAST WINDS ARE EXPECTED TO INCREASE TO 40 TO 50
MPH AROUND MIDNIGHT WITH GUSTS NEAR HURRICANE FORCE POSSIBLE
THROUGH GUADALUPE PASS EARLY THURSDAY MORNING. THESE STRONG WINDS
WILL DIMINISH AFTER DAYBREAK THURSDAY.

TXZ057-074-282000-
/X.EXA.KMAF.HW.A.0001.050929T0600Z-050929T1500Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITIES OF...VAN HORN...ALPINE
348 AM CDT WED SEP 28 2005

...HIGH WIND WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT TO
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WATCH.

NORTHEAST WINDS WILL INCREASE TO 40 TO 50 MPH OVER THE DAVIS AND
DELAWARE MOUNTAINS AFTER MIDNIGHT TONIGHT. THESE WINDS WILL DIMINISH 
AFTER DAYBREAK THURSDAY.

THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING
HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS...AND TRACTOR
TRAILERS.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

NMZ027-TXZ258-282000-
/X.CON.KMAF.HW.A.0001.050929T0600Z-050929T1500Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
248 AM MDT WED SEP 28 2005

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT TO
THURSDAY MORNING...

AFTER MIDNIGHT...NORTHEAST WINDS ARE EXPECTED TO INCREASE TO 40 TO
50 MPH WITH GUSTS NEAR 70 MPH POSSIBLE...ESPECIALLY THROUGH
GUADALUPE PASS.

THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING
HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS...AND TRACTOR
TRAILERS...ESPECIALLY THROUGH GUADALUPE PASS ON U.S. 62/180 EARLY
THURSDAY MORNING.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
000 
WWUS74 KMAF 281955
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
255 PM CDT WED SEP 28 2005

...STRONG WINDS EXPECTED ACROSS THE GUADALUPE...DELAWARE...AND
DAVIS MOUNTAINS LATE WEDNESDAY NIGHT INTO THURSDAY MORNING...

.A STRONG COLD FRONT WILL MOVE ACROSS WEST TEXAS AND SOUTHEASTERN
NEW MEXICO TONIGHT. ACROSS THE DAVIS... DELAWARE...AND GUADALUPE
MOUNTAINS...NORTHEAST WINDS ARE EXPECTED TO INCREASE TO 40 TO
50 MPH AROUND MIDNIGHT WITH GUSTS NEAR 70 MPH POSSIBLE THROUGH
GUADALUPE PASS EARLY THURSDAY MORNING. THESE STRONG WINDS WILL
DIMINISH AFTER DAYBREAK THURSDAY.

NMZ027-TXZ057-074-258-290800-
/X.UPG.KMAF.HW.A.0001.050929T0600Z-050929T1500Z/
/X.NEW.KMAF.HW.W.0001.050929T0600Z-050929T1500Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...VAN HORN...ALPINE...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
255 PM CDT WED SEP 28 2005 /155 PM MDT WED SEP 28 2005/

...HIGH WIND WARNING IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO
10 AM CDT /9 AM MDT/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO
10 AM CDT /9 AM MDT/ THURSDAY. THE HIGH WIND WATCH IS NO LONGER
IN EFFECT. 

NORTHEAST WINDS WILL INCREASE TO 40 TO 50 MPH OVER THE DAVIS AND
DELAWARE MOUNTAINS AFTER MIDNIGHT TONIGHT. THESE WINDS WILL
DIMINISH AFTER DAYBREAK THURSDAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS74 KMAF 290227
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
927 PM CDT WED SEP 28 2005

...STRONG WINDS ACROSS THE GUADALUPE...DELAWARE...AND DAVIS
MOUNTAINS LATE WEDNESDAY NIGHT INTO THURSDAY MORNING...

.A STRONG COLD FRONT WILL CONTINUE TO MOVE ACROSS THE REMAINDER OF WEST
TEXAS AND SOUTHEASTERN NEW MEXICO TONIGHT. THE TIGHTENING PRESSURE
GRADIENT BEHIND THE FRONT WILL RESULT IN HIGH WINDS ACROSS THE
DAVIS...DELAWARE...AND GUADALUPE MOUNTAINS OVERNIGHT. THESE STRONG
WINDS ARE EXPECTED TO DIMINISH BY LATE THURSDAY MORNING.

NMZ027-TXZ057-074-258-291030-
/X.EXT.KMAF.HW.W.0001.050929T0227Z-050929T1500Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...VAN HORN...ALPINE...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
927 PM CDT WED SEP 28 2005 /827 PM MDT WED SEP 28 2005/

...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 AM CDT /9 AM MDT/
THURSDAY...

NORTHEAST WINDS WILL INCREASE TO 40 TO 50 MPH...WITH A FEW GUSTS
OVER 60 MPH ACROSS THE DAVIS...DELAWARE...AND GUADALUPE MOUNTAINS
TONIGHT. THESE WINDS ARE EXPECTED TO DIMINISH LATE THURSDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS74 KMAF 290913
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
356 AM CDT THU SEP 29 2005

...VERY STRONG TO SEVERE WINDS THROUGH MOUNTAIN PASSES WILL CONTINUE 
THROUGH MID MORNING IN THE GUADALUPE...DELAWARE...AND DAVIS 
MOUNTAINS...

.A STRONG COLD FRONT SWEPT SOUTH OF THE AREA OVERNIGHT. IN THE
WAKE OF THIS FRONT...VERY STRONG NORTHEASTERLY WINDS HAVE DEVELOPED 
IN MANY MOUNTAIN PASSES. POTENTIALLY DAMAGING WIND GUSTS NEAR 60 MPH 
HAVE BEEN RECORDED THROUGH GUADALUPE PASS. THESE WINDS ARE EXPECTED 
TO CONTINUE IN THE MOUNTAINS OF WEST TEXAS AND SOUTHEASTERN NEW 
MEXICO THROUGH 10 AM CDT /9 AM MDT/.

NMZ027-TXZ057-074-258-291500-
/X.CON.KMAF.HW.W.0001.000000T0000Z-050929T1500Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...VAN HORN...ALPINE...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
356 AM CDT THU SEP 29 2005 /256 AM MDT THU SEP 29 2005/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/
THIS MORNING...

NORTHEAST WINDS WILL CONTINUE AT SUSTAINED SPEEDS BETWEEN 40 TO
50 MPH...WITH A FEW GUSTS OVER 60 MPH ACROSS THE DAVIS...DELAWARE...
AND GUADALUPE MOUNTAINS THROUGH MID MORNING. THE MOST SEVERE WIND 
GUSTS WILL OCCUR IN MOUNTAIN PASSES. MOTORISTS...ESPECIALLY 
THOSE TRAVELING ALONG U.S. HIGHWAY 62/180 THROUGH GUADALUPE 
PASS...SHOULD PREPARE TO ENCOUNTER DAMAGING WINDS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS74 KMAF 302138
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
338 PM CST FRI DEC 30 2005

...HIGH WINDS TO IMPACT THE GUADALUPE MOUNTAINS ON SUNDAY...

.WESTERLY MID LEVEL WINDS WILL INCREASE ACROSS THE GUADALUPE
MOUNTAINS SUNDAY AS AN UPPER LEVEL STORM SYSTEM MOVES THROUGH THE
SOUTHERN ROCKIES. STRONG WINDS WILL AFFECT THE GUADALUPE MOUNTAINS
BEGINNING SUNDAY MORNING AND CONTINUING THROUGH THE AFTERNOON
HOURS. THE WINDS ARE EXPECTED TO DECREASE DURING THE EVENING AS
THE STORM SYSTEM MOVES EAST OF THE AREA. 

NMZ027-TXZ258-311000-
/O.NEW.KMAF.HW.A.0001.060101T1200Z-060102T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
238 PM MST FRI DEC 30 2005

...HIGH WIND WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
SUNDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
SUNDAY AFTERNOON. 

WESTERLY WINDS OF 35 TO 50 MPH...WITH GUSTS NEAR 70 MPH CAN BE
EXPECTED BEGINNING LATE SUNDAY MORNING AND CONTINUING THROUGH THE
AFTERNOON.  

PERSONS PLANNING TRAVEL THROUGH GUADALUPE PASS ON SUNDAY SHOULD
BE PREPARED TO ENCOUNTER HIGH WINDS. THOSE DRIVING HIGH PROFILE OR
LIGHT WEIGHT VEHICLES MAY WANT TO PLAN ON TAKING ALTERNATE
ROUTES.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
000 
WWUS74 KMAF 311051
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
451 AM CST SAT DEC 31 2005

...HIGH WINDS TO IMPACT THE GUADALUPE AND DAVIS MOUNTAINS ON 
SUNDAY...

.WESTERLY MID LEVEL WINDS WILL INCREASE ACROSS THE GUADALUPE AND
DAVIS MOUNTAINS SUNDAY AS AN UPPER LEVEL STORM SYSTEM MOVES
ACROSS THE ROCKY MOUNTAINS. STRONG WINDS WILL AFFECT BOTH MOUNTAIN
RANGES BEGINNING SUNDAY MORNING AND CONTINUING THROUGH THE
AFTERNOON HOURS. IN THE DAVIS MOUNTAINS...THE STRONG WINDS WILL
MAINLY AFFECT ELEVATIONS ABOVE 6000 FEET. THE WINDS ARE EXPECTED
TO DECREASE DURING THE EVENING AS THE STORM SYSTEM MOVES EAST OF
THE AREA.

NMZ027-TXZ258-312100-
/O.NEW.KMAF.HW.W.0014.051231T1600Z-060101T0000Z/
/O.CON.KMAF.HW.A.0001.060101T1200Z-060102T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
351 AM MST SAT DEC 31 2005

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON...
...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SUNDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A HIGH WIND 
WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MST THIS 
AFTERNOON. A HIGH WIND WATCH REMAINS IN EFFECT FROM EARLY SUNDAY
MORNING THROUGH SUNDAY AFTERNOON.

WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 60 MPH
CAN BE EXPECTED BEGINNING LATE THIS MORNING AND CONTINUING
THROUGH THE AFTERNOON. WEST TO SOUTHWEST WIND SPEEDS WILL INCREASE
AGAIN EARLY SUNDAY MORNING...WITH WEST TO SOUTHWEST WINDS BETWEEN
45 AND 55 MPH...WITH GUSTS NEAR 70 MPH EXPECTED. THE WINDS SHOULD
SLOWLY BEGIN TO DIMINISH LATE SUNDAY AFTERNOON. 

PERSONS PLANNING TRAVEL THROUGH GUADALUPE PASS ON SUNDAY SHOULD
BE PREPARED TO ENCOUNTER HIGH WINDS. THOSE DRIVING HIGH PROFILE
OR LIGHT WEIGHT VEHICLES MAY WANT TO PLAN ON TAKING ALTERNATE
ROUTES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

TXZ074-312100-
/O.EXA.KMAF.HW.A.0001.060101T1200Z-060102T0000Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
451 AM CST SAT DEC 31 2005

...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A HIGH WIND
WATCH FOR ELEVATIONS ABOVE 6000 FEET...WHICH IS IN EFFECT FROM
SUNDAY MORNING THROUGH SUNDAY AFTERNOON.

WESTERLY WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 60 MPH CAN BE
EXPECTED ACROSS ELEVATIONS ABOVE 6000 FEET BEGINNING EARLY SUNDAY
MORNING AND CONTINUING THROUGH THE AFTERNOON. WINDS WILL BEGIN TO
DECREASE BY EARLY SUNDAY EVENING.

PERSONS PLANNING TRAVEL THROUGH THE HIGHER ELEVATIONS OF THE DAVIS
MOUNTAINS ON SUNDAY SHOULD BE PREPARED TO ENCOUNTER HIGH WINDS.
THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES MAY WANT TO
PLAN ON TAKING ALTERNATE ROUTES.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
000 
WWUS74 KMAF 312037 CCA
NPWMAF

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
234 PM CST SAT DEC 31 2005

...HIGH WINDS TO IMPACT THE GUADALUPE AND DAVIS MOUNTAINS ON
SUNDAY...

.WESTERLY MID LEVEL WINDS WILL INCREASE ACROSS THE GUADALUPE AND
DAVIS MOUNTAINS TONIGHT AND SUNDAY AS AN UPPER LEVEL STORM SYSTEM
MOVES ACROSS THE ROCKY MOUNTAINS. STRONG WINDS WILL AFFECT THE
GUADALUPE MOUNTAINS BEGINNING TONIGHT AND SPREAD INTO THE DAVIS
MOUNTAINS SUNDAY MORNING. THE STRONG WINDS WILL CONTINUE THROUGH
THE DAY SUNDAY. IN THE DAVIS MOUNTAINS...THE STRONG WINDS WILL
MAINLY AFFECT ELEVATIONS ABOVE 6000 FEET. THE WINDS ARE EXPECTED
TO DECREASE DURING THE EVENING AS THE STORM SYSTEM MOVES EAST OF
THE AREA.

NMZ027-TXZ258-010500-
/O.UPG.KMAF.HW.A.0001.060101T1200Z-060102T0000Z/
/O.COR.KMAF.HW.W.0014.000000T0000Z-060102T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
134 PM MST SAT DEC 31 2005

...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 PM MST SUNDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 5 PM MST SUNDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 60 MPH
CAN BE EXPECTED TO CONTINUE THROUGH TONIGHT. ON SUNDAY...
SOUTHWESTERLY WINDS OF 45 TO 55 MPH WITH GUST TO NEAR 75 MPH CAN
BE EXPECTED. THE WINDS SHOULD SLOWLY BEGIN TO DIMINISH LATE SUNDAY
AFTERNOON.

PERSONS PLANNING TRAVEL THROUGH GUADALUPE PASS ON SUNDAY SHOULD
BE PREPARED TO ENCOUNTER HIGH WINDS. THOSE DRIVING HIGH PROFILE
OR LIGHT WEIGHT VEHICLES ON U.S. ROUTES 62 AND 180 MAY WANT TO
PLAN ON TAKING ALTERNATE ROUTES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

TXZ074-010500-
/O.COR.KMAF.HW.A.0001.060101T1200Z-060102T0000Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
234 PM CST SAT DEC 31 2005

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY AFTERNOON. 

WESTERLY WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 60 MPH CAN BE
EXPECTED ACROSS ELEVATIONS ABOVE 6000 FEET BEGINNING SUNDAY
MORNING AND CONTINUING THROUGH THE AFTERNOON. WINDS WILL BEGIN TO
DECREASE BY EARLY SUNDAY EVENING.

PERSONS PLANNING TRAVEL THROUGH THE HIGHER ELEVATIONS OF THE
DAVIS MOUNTAINS ON SUNDAY SHOULD BE PREPARED TO ENCOUNTER HIGH
WINDS. THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES MAY
WANT TO PLAN ON TAKING ALTERNATE ROUTES.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

54/05

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Sep 27, 1:31 PM MDT, 44 minutes earlier.

Area forecast discussion, Sep 27, 1:31 PM MDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
231 PM CDT TUE SEP 27 2005

.SHORT TERM...
NICE QUIET NIGHT ANTICIPATED WITH STABLE CONDITIONS AS HIGH PRESSURE AT
THE SURFACE AND ALOFT DOMINATE THE WEATHER. NORTHERN STREAM COLD FRONT
SHOULD STAY WELL NORTH OF REGION THROUGH TONIGHT. ONLY MINOR TWEAKS WERE
NEEDED MAINLY TO THE TEMPERATURE GRIDS.

.LONG TERM...
COLD FRONT EXPECTED TO MOVE INTO CWA EARLY WEDNESDAY EVENING...AND THROUGH
THE REMAINDER OF THE CWA OVERNIGHT.  BOTH THE NAM AND THE GFS ARE
CONSISTENT IN THEIR TIMING OF THE MOVEMENT OF THE FRONT INTO THE CWA
BUT ARE MARKEDLY DIFFERENT IN THEIR RESOLUTION OF PRECIPITATION
CHANCES AND TEMPERATURES ACROSS THE AREA.

HAVE OPTED IN FAVOR OF THE GFS SOLUTION AS MOISTURE IS EXPECTED TO
BE SOMEWHAT SHALLOW.  BETTER MOISTURE OFF TO THE EAST SUGGESTS THAT
THE GFS MAY HAVE A BETTER HANDLE ON AREAS OF BEST RAIN CHANCE.  GFS
TIME SECTIONS FURTHER SUPPORT A DRIER SOLUTION WITH UPWARD VERTICAL
VELOCITIES ARRIVING WEDNESDAY EVENING PRIOR TO DEEPER MOISTURE BEING
IN PLACE OVER THE CWA.

UPSLOPE SURFACE FLOW ALONG THE MOUNTAINS SHOULD PROVIDE AT LEAST A
CHANCE FOR ISOLATED THUNDERSTORMS AS WELL LATE WEDNESDAY AND EARLY
THURSDAY.  HOWEVER THE MAIN AFFECT OF THE FRONTAL PASSAGE WILL BE
THE POTENTIAL FOR HIGH WINDS THROUGH THE GUADALUPE MOUNTAINS.
BECAUSE OF THIS WE HAVE OPTED TO ISSUE A HIGH WIND WATCH BEGINNING
EARLY THURSDAY MORNING AND CONTINUING THROUGH MID MORNING.

WITH THE PASSING OF THE FRONTAL BOUNDARY TEMPERATURES ARE EXPECTED
TO RETURN TO CLIMATOLOGICALLY NORMAL VALUES.  WE/VE OPTED TOWARD A
GFS SOLUTION ON TEMPERATURES BASED ON LESS EXPECTED CLOUD COVER THAN
THE NAM SUGGESTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              66  97  61  77 /   0  10  10  10
CARLSBAD NM                63  97  60  81 /   0   0  10  10
DRYDEN TX                  66 100  69  88 /   0   0  10  10
FORT STOCKTON TX           68 100  64  83 /   0   0  10  10
GUADALUPE PASS TX          62  93  56  81 /   0   0  10  10
HOBBS NM                   63  96  57  81 /   0  10  10  10
MARFA TX                   55  91  56  81 /   0   0  10  10
MIDLAND INTL AIRPORT TX    65  97  63  79 /   0   0  10  10
ODESSA TX                  65  97  63  80 /   0   0  10  10
WINK TX                    65 102  63  84 /   0   0  10  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WATCH FROM 1 AM THURSDAY TO 10 AM THURSDAY FOR THE
     FOLLOWING ZONES: AND GUADALUPE MOUNTAINS OF EDDY COUNTY.

TX...HIGH WIND WATCH FROM 1 AM THURSDAY TO 10 AM THURSDAY FOR THE
     FOLLOWING ZONES: AND GUADALUPE MOUNTAINS.

&&

12/74
Hazardous weather outlook, Sep 27, 1:19 PM MDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
219 PM CDT TUE SEP 27 2005

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-281130-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
219 PM CDT TUE SEP 27 2005 /119 PM MDT TUE SEP 27 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
TEXAS...SOUTHEAST NEW MEXICO AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NORTHEAST WINDS OF 40 TO 50 MPH...WITH GUSTS TO 60 MPH WILL BE POSSIBLE
IN THE GUADALUPE MOUNTAINS WEDNESDAY NIGHT AND THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

Nearby

High Wind Watches in New Mexico, 2005High Wind Watches in Texas, 2005Every high wind watch in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.